View Full Version : No More Intuniv for my 6 Year Old


JenSMP
03-29-10, 10:19 AM
He took the Intuniv for all of 2 days, but we are not comfortable giving it to him again. He was lethargic, sleepy, dizzy, and cried all day long. He kept saying, "I don't feel good; I don't like how I feel today. I can't quit crying, and I don't even know what I'm crying about."

It completely changed his personality, and his blood pressure dropped to 80/50. I know kids' blood pressures are lower than adults, but that is very low even for a kid. No wonder he was lethargic.

I'm hoping the doctor will prescribe a short acting booster dose of Ritalin or Focalin for the afternoon. My son does beautifully on 18mg of Concerta, but in the afternoon around 1:30 his short emotional fuse begins to rear its ugly head, and he cries in frustration over every little thing. He continues to stay focused into the afternoon, but his impulse and emotional control is not so good by then.

gdboots
04-19-10, 12:26 PM
It sounds like you are living my life. But I want to tell you about our experience with Intuniv. Our son is 5 and he reacts to stimulants like your son does, great for most of the time but then becomes easily frustrated and angry. Our Dr. put him on Intuniv 1 mg once a day for 10 days then wanted us to up it to 2 mg once a day. The first several days on Intuniv were awful, just what you described. But we were encouraged to keep going to allow his body to adjust. After about a week he was back to himself WItHOUT some of the implusive/emotional stuff. We tried to up it to 2 mg. but it was really wiping him out so we will wait until summer when school is done and his body can adjust at home. 1 mg did offer him some control but we are looking forward to seeing what 2 mg can do. Hope this helps in some way!

JenSMP
04-19-10, 02:10 PM
I'm glad the Intuniv is working better for you guys. I am too scared to try it again b/c of the blood pressure drop. We are probably going to have to up the Concerta though as it's not working as well as it was. We did get a booster for the afternoon, but it doesn't seem to do anything. It's only 5mg Ritalin. Thanks for your response!

hollywood
04-19-10, 03:25 PM
I took intuniv for 6 days roughly at 1mg. All I got was a calmed feeling at times but I guess I was mainly picking up side effects because I had problems using my working memory ( labeling a task and going back and forth between tasks using my short term memory while tasking while on intuniv plus a stimulant. I seem to always have this issue with these augmentation medications. I guess maybe I stop too quickly but I have a job to do and I need to do it right. I was a bit out of it on intuniv yet I did notice some of my foot tapping and impulsivity to be reduced... I just don't know.

Spence's Mom
05-06-10, 11:07 AM
@jensmp...did you talk to the Dr about using the concerta with the tenex in the afternoon only?? Maybe something to try in the summer.Just a thought

hollywood
05-06-10, 02:36 PM
spence's mom, are you having good results with intuniv? what symptoms do you feel it helps with.

Spence's Mom
05-06-10, 04:49 PM
@hollywood...not on it nor is my son but it is in the future thoughts of something that may work for him.